Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 121, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 11, 2018, 10:38 AM EDT for Watauga County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2018, 10:38 AM EDT (14:38 UTC)
- Expired
- Oct 11, 2018, 4:06 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 1:30 PM EDT | FLASH FLOOD | 5 N Blowing Rock, NC | FLASH FLOODING NEAR WATAUGA VILLAGE SHOPPING CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
640
WGUS51 KRNK 111438
FFWRNK
NCC189-112030-
/O.NEW.KRNK.FF.W.0121.181011T1438Z-181011T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1038 AM EDT THU OCT 11 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Watauga County in northwestern North Carolina...
* Until 430 PM EDT
* At 1033 AM EDT, local law enforcement reported numerous impacts
throughout the county from flooding with multiple closed roads and
bridges. 6 or more inches of rain have fallen in parts of the
county since yesterday. Flash flooding and areal flooding is
expected to continue into through the afternoon hours.
* Some locations that will experience flooding include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
and Sugar Grove.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3634 8185 3636 8180 3634 8177 3633 8171
3639 8173 3639 8172 3635 8164 3627 8157
3624 8148 3619 8146 3614 8150 3612 8154
3611 8181 3616 8183 3619 8186 3619 8188
3621 8191 3623 8191 3626 8189 3629 8192
$$
JR1 follow-up statement
698
WGUS71 KRNK 112006
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
406 PM EDT THU OCT 11 2018
NCC189-112012-
/O.CAN.KRNK.FF.W.0121.000000T0000Z-181011T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
406 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING FOR WATAUGA COUNTY IS CANCELLED AND
REPLACED WITH AN AREAL FLOOD WARNING...
The heaviest rain has ended, and waters are beginning to recede,
however, local law enforcement reports that many roads remained
closed due to high water. Therefore, the flash flood warning has
been cancelled, but been replaced by an areal flood warning to
address the remaining existing hazards. Please continue to heed any
road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3634 8185 3636 8180 3634 8177 3633 8171
3639 8173 3639 8172 3635 8164 3627 8157
3624 8148 3619 8146 3614 8150 3612 8154
3611 8181 3616 8183 3619 8186 3619 8188
3621 8191 3623 8191 3626 8189 3629 8192
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:08 AM EDT, 30 minutes earlier.
Area forecast discussion, Oct 11, 10:08 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1008 AM EDT Thu Oct 11 2018
.SYNOPSIS...
Tropical Storm Michael will move across the central Carolinas
today then off the Virginia coast tonight. Cooler high pressure
builds in to start the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EDT Thursday...
Heaviest rainfall continues across the western sections associated
with banding to the north of Michael and within convergence
into the surface cold front now along the Appalachians. Latest
short term models gradually shift bands east as the front to the
west also starts to undercut via winds becoming more north to
northwest from west to east this afternoon. This should act to
decrease rainfall rates over the mountains early this afternoon
while heavier rain heads into the piedmont sections before
exiting by sunset. However given efficiency of the tropical
rainfall, bumped up QPF amounts over the west to start and a bit
over the southeast where guidance shows a period of stronger
lift before deeper moisture exits. Other concern could be with
isolated spinup tors far southeast pending the degree of any
heating and given appearence of lightning in spots added more
thunder mention southeast. Otherwise winds remain elevated and
given that are not seeing much mix down will keep the wind
advisory timing going for this afternoon with adjustments likely
needed later to cover the post Michael gustiness. Left temps
close to previous with only a slow rise into the 70s expected.
Also tornado watch 409 until 9 pm just issued for a few eastern
counties.
Previous discussion as of 300 AM EDT Thursday..
High confidence forecast for flooding and wind threat.
Looking at another busy day as TS Michael tracks from eastern GA to
central NC by mid afternoon, then off the VA Tidewater by midnight.
We currently are in a holding pattern in terms of moderate to heavy
rainfall, although scattered showers are still moving from south to
north across the forecast area, especially over the
mountains/adjacent foothills.
Regional radar showing northern edge of rain band with Michael
pushing into Southwest NC. There is also a ribbon of rainfall from
eastern Ohio south into the Smokies associated with a front.
Higher-resolution models showing the moderate to heavier bands from
Michael reaching our NC mountains by 6am, then progressing northeast
into southern VA by mid morning, while frontal forcing moves a band
of showers into the WV mountains by mid-late morning as well.
Tropical moisture/higher PWATs stay along/east of the Blue Ridge,
and per coordination with WPC will see higher rainfall set up
along/east of the Blue Ridge with another 2 to 5+ inches expected
today into this evening, with the higher amounts in southside VA
into the NC piedmont. West of the Blue Ridge amounts will stay
mostly under 2 inches. Given where it rained hardest yesterday with
flooding, will keep the flash flood watches in the mountains to
account for the fact that not much rain will likely lead to more
flooding.
We will see the rain shield exit the mountains by mid-late afternoon
and the piedmont this evening.
Winds though sub-tropical storm force will gust as high as 40
mph at times today across the southern half of the CWA. With wet
ground it will not take as much wind to down trees, and thus
possibly create issues with power outages. Therefore, wind
advisories have been posted for the southern half of the CWA for
this afternoon into Friday morning. Post storm gradient and
pressure rises will keep winds gusty into Friday morning along
the Blue Ridge.
Another issue to watch later this morning into the afternoon will be
for isolated spin-up tornadoes. SPC has a marginal risk in the
piedmont but confidence is low, per lack of decent banding features
so far. However, not out of the question to see some, as models
depict 200-300 SRH in the 0-2km layer pushing across the NC piedmont
into southside VA by 18z, then weakening after 21z. Will highlight
this in the HWO.
As we head through the night tonight, dewpoints will drop off into
the 40s. You will definitely notice a change when you head out the
door Friday morning.
As for temps did not go too warm today given clouds and rain, so
basically tacked on 5-8 degrees to lows this morning with highs
ranging from the mid 60s to around 70 in the west, to mid to upper
70s.
Expect cooler lows tonight, with 40s in the mountain to 50s east.
Wet ground and mixing may keep temps from falling as far as they
could.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Thursday...
Remnants of Hurricane Michael will be tracking off the northeast
coast while high pressure covers the forecast area. Cooler drier air
will grace the area as Friday's highs will range from the upper 50s
to lower 60s across the mountains to the upper 60s to lower 70s east
of the Blue Ridge.
A northern stream disturbance will track across the Ohio Valley
Friday night into Saturday morning. This system will bring a chance
for showers, mainly across southeastern West Virginia. A cold front
will follow this disturbance keeping temperatures cool with
Saturday's highs in the 50s across the mountains to 60s east. High
pressure will bring a re-enforcing shot of cooler air Saturday night
with a few mountain locations dropping into the 30s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...
October finally feels like, October.
A large scale upper trough is forecast to reside over the
eastern 2/3rds of the country the entire week, amplifying by
mid-week as series of short waves digging south from Canada
resulting in a fairly extensive cold intrusion to much of the
central and eastern CONUS. Model consensus is for some
unseasonably cold air (yep summer to winter) to overtake areas
which were basking in unseasonable warmth, and in some cases
extreme enough to permit the frozen form of precipitation across
the upper Mid-West and Great Lakes into parts of New England
where 850 mb temps plunge low enough to support snow.
For the central Mid-Atlantic it will certainly feel like
October, if not favor some November sort of temperatures which
would be permissible for frost formation for parts of the
forecast area...especially the mountain valleys. Precipitation
chances appear somewhat limited, but there will be opportunities
for showers associated with each passing shortwave trough,
Monday favoring a day for showers, and then again toward mid
week. Monday might actually turn out to be a little wetter than
forecast, models trending toward some over-running associated
with a frontal passage.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 130 AM EDT Thursday...
Looking at poor flying conditions through at least late
afternoonuntil TS Michael and attendant front move across.
Heavier rain bands moving up from NC into southwest VA will
overspread much of the region through the morning.
Winds will pick up from the east to northeast, then shift to the
northwest this afternoon. Some gusts 30 to 35 kts possible near
DAN this afternoon.
As we head toward 00z, will start to see drying out from the
southwest to northeast and expect all taf sites to improve to
VFR.
Confidence is above average for sub-VFR most of the period, but
lower how strong winds are and clearing to VFR.
Extended Discussion...
Strong northwest winds will be common Friday morning in the
mountains in the wake of Michael along with areas of mountain
turbulence.
VFR on Friday along with diminishing winds Friday night.
Generally VFR anticipated over the weekend. Another front
arrives Monday with possible sub-VFR cigs/vsbys with showers.
&&
.HYDROLOGY...
As of 450 AM Thursday...
3 to 7 inches of rain fell across upper portions of the New
River basin Wednesday afternoon/evening. As Michael moves in
with another 1 to 3 inches of rain in this basin, plus 2 to 6
inches across the Dan River, some river flooding is possible.
In the near term, convective elements with tropical moisture
with PWATS at records highs (as 06z sounding showing 1.88" at
RNK and normally we should be at 0.69" for October 11th), will
lead to flash flooding threat over the southern half of the
forecast area.
As we work into the afternoon and after the rain ends, main stem
rivers will already be responding. Some minor flooding, possibly
moderate flooding along the New River and Dan River is likely.
As for other rivers, such as the Yadkin and Roanoke, will see
how much occurs in the headwaters and downstream and gage that
later this morning for flood potential.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
VAZ010>018-022-032-033-043.
Flash Flood Watch until 8 PM EDT this evening for VAZ009-012-
015.
Flash Flood Watch through late tonight for VAZ013-014-016-017-
022-032-033-043-044-058.
Flash Flood Watch through late tonight for VAZ023-024-034-035-
045>047-059.
Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
VAZ044-058-059.
NC...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
NCZ001>003-018>020.
Flash Flood Watch until 8 PM EDT this evening for NCZ001-002-
018-019.
Flash Flood Watch through late tonight for NCZ003>006-020.
Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
NCZ004>006.
WV...None.
&&
SYNOPSIS...AL/WP
NEAR TERM...JH/WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...PM/WP
HYDROLOGY...PM/WPHazardous weather outlook, Oct 11, 10:03 AM EDT, 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 1003 AM EDT Thu Oct 11 2018 NCZ001-002-018-019-VAZ012-015-121415- Ashe-Alleghany NC-Watauga-Wilkes-Wythe-Grayson- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003-020-VAZ013-014-016-017-022-032-033-043-121415- Surry-Yadkin-Pulaski-Montgomery-Carroll-Floyd-Roanoke-Patrick- Franklin-Henry- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ034-035-045>047-121415- Bedford-Amherst-Campbell-Appomattox-Buckingham- 1003 AM EDT Thu Oct 11 2018 ...TORNADO WATCH 409 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ023-024-121415- Botetourt-Rockbridge- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ010-011-018-121415- Bland-Giles-Craig- 1003 AM EDT Thu Oct 11 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ009-121415- Smyth- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ005-006-VAZ044-058-121415- Rockingham-Caswell-Pittsylvania-Halifax- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 409 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ004-121415- Stokes- 1003 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-019-020-WVZ042>044-507-508-121415- Tazewell-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1003 AM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Periods of moderate to heavy rain can be expected as Michael moves by today. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ059-121415- Charlotte- 1003 AM EDT Thu Oct 11 2018 ...TORNADO WATCH 409 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Oct 11, 8:44 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD BOONE 36.21N 81.67W
10/11/2018 WATAUGA NC LAW ENFORCEMENT
SEVERAL ROAD CLOSURES AND EXTENSIVE FLOODING REPORTED IN
THE TOWN OF BOONE.
&&
PCORRIGALocal storm report, Oct 11, 8:45 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN 1 SE WHITE GATE 37.19N 80.83W
10/11/2018 M5.75 INCH GILES VA PUBLIC
0843 AM HEAVY RAIN 2 NE BLACKSBURG 37.25N 80.39W
10/11/2018 M1.87 INCH MONTGOMERY VA NWS EMPLOYEE
&&
MBSLocal storm report, Oct 11, 10:19 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN 6 SE PEARISBURG 37.26N 80.67W
10/11/2018 M2.25 INCH GILES VA TRAINED SPOTTER
STORM TOTAL THROUGH 10AM
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:05 PM EDT | Areal Flood Warning | RNK | Alleghany, Surry, Wilkes | 6 hr |
| Oct 11, 4:43 AM EDT | Wind Advisory | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 30 hr |
| Oct 11, 4:52 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Oct 11, 7:05 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Wilkes | 6 hr |
| Oct 11, 8:15 AM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Oct 11, 10:01 AM EDT | Flash Flood Warning | RNK | Stokes | 6 hr |
| Oct 11, 10:50 AM EDT | High Wind Warning | RNK | Alleghany, Ashe, Watauga | 13 hr |
| Oct 11, 10:59 AM EDT | Flash Flood Warning | RNK | Rockingham | 10 hr |
| Oct 11, 11:08 AM EDT | River Flood Warning | RNK | Rockingham | 40 hr |
| Oct 11, 11:08 AM EDT | River Flood Warning | RNK | Caswell, Rockingham | 61 hr |
| Oct 11, 12:54 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Wilkes | 6 hr |
| Oct 11, 1:36 PM EDT | River Flood Warning | RNK | Wilkes | 15 hr |
| Oct 11, 1:37 PM EDT | River Flood Warning | RNK | Surry, Yadkin | 25 hr |
| Oct 11, 1:38 PM EDT | Flash Flood Warning | RNK | Caswell | 12 hr |
| Oct 11, 2:14 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Oct 11, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 65 min |
| Oct 11, 3:42 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 48 min |
| Oct 11, 3:57 PM EDT | Flash Flood Warning | RNK | Stokes | 3 hr |
| Oct 11, 4:02 PM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
| Oct 11, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 64 min |
| Oct 11, 5:09 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Oct 11, 6:52 PM EDT | Areal Flood Warning | RNK | Stokes | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.